2 doctors weighed in:

Does eating too much licorice cause diarrhea or black stools?

2 doctors weighed in
Dr. Charles Cattano
Internal Medicine - Gastroenterology
1 doctor agrees

In brief: Yes, but...

Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding.
When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena (without obvious cause) & symptoms warrants md visit.

In brief: Yes, but...

Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding.
When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena (without obvious cause) & symptoms warrants md visit.
Dr. Charles Cattano
Dr. Charles Cattano
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors